MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sureform 45 stapler instrument would not open after firing three times.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) contacted the customer and obtained the following information: the issue was identified during the procedure.The procedure was completed robotically with the same stapler.There was no injury to the patient and no fragment fell inside the patient.The issue occurred when they were surgically stapling the lung tissue.The issue with the instrument did not occur after a system fault.The jaws of the instrument were clamped closed and could not be open when commanded by the user and was stuck on tissue.The jaws came undone after multiple attempts by the surgeon at the console.This happened every fire.It was not noted of any adverse effect to the grasped tissue and there was no unexpected tissue removal.There was no bleeding and not photographic images of the device or video recordings.Isi followed up with the customer at a later date and obtained the following information: the date of the procedure was (b)(6) 2025 and it was either a wedge resection or segmentectomy procedure.The customer did not have the batch or sequence number of the instrument.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the sureform 45 stapler, however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
On 26-aug-2025, intuitive surgical, inc.(isi) received user facility report 5000510000-2025-8096 stating: stapler would not open after firing three times.A new stapler was used to complete the case.Intuitive surgical, inc.(isi) did receive the sureform 45 stapler to perform failure analysis (fa).Fa was not able to confirm nor reproduce the reported complaint.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a green 45 reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument opened properly after firing, without any lag or hesitation.Review of the master supervisory controller (msc) and digital signal processing (dsp) logs were unable to verify any failures.The instrument was fully functional.There was no problem detected.Issues related to instrument errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.The probable root cause of the customer reported complaint is not determinable since the issue was not confirmed or reproduced.Issues related to errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse and recognition issues.The failure analysis investigations and in-house testing of the returned device revealed no issues related to the customer reported issue.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22749671
Report Number2955842-2025-32657
Device Sequence Number15616120
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)L15250206
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberL15250206 0064
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age60 YR
Patient SexFemale